Alert archive / Georgia / Flood Watches in 2021

Flood Watch 1, NWS Jacksonville, FL

February 13, 20218 counties in Georgia; Suwannee County, Florida

NWS Jacksonville, FL issued this flood watch at Feb 13, 2021, 1:34 AM EST for 8 counties in Georgia; Suwannee County, Florida. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 1:34 AM EST (06:34 UTC)
Expired
Feb 14, 2021, 7:00 PM EST
In force
41 hr
Issued by
NWS Jacksonville, FL
Flood severity
None

Counties Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 46 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WGUS62 KJAX 130634
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
134 AM EST Sat Feb 13 2021

FLZ020-021-GAZ132>135-149-162-163-250-132100-
/O.NEW.KJAX.FA.A.0001.210213T0634Z-210215T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Coffee-Jeff Davis-Bacon-Appling-Atkinson-Echols-
Clinch-Northern Ware-
Including the cities of Plant Hatch, Newburn, Douglas, West Lake, 
Willacoochee, Hazlehurst, McAlpin, Jennings, Live Oak, Suwannee 
Springs, Statenville, Baxley, Needham, New Lacy, Pearson, Alma, 
Axson, Waycross, Homerville, Houston, Belmont, Pine Grove, White 
Springs, Jasper, and Needmore
134 AM EST Sat Feb 13 2021

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Jacksonville has issued a

* Flood Watch for portions of northern Florida and southeast 
  Georgia, including the following areas, in northern Florida, 
  Hamilton and Suwannee. In southeast Georgia, Appling, Atkinson, 
  Bacon, Clinch, Coffee, Echols, Jeff Davis and Northern Ware.

* Through Sunday evening

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of inland southeast Georgia and the northern 
  Suwannee River Valley in northeast Florida. Heavy rainfall of 2 to 
  4 inches is forecast through Sunday, which may lead to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

ENYEDI
3 follow-up statements
098 
WGUS62 KJAX 131917
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
217 PM EST Sat Feb 13 2021

FLZ020-021-GAZ132>135-149-162-163-250-140900-
/O.CON.KJAX.FA.A.0001.000000T0000Z-210215T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Coffee-Jeff Davis-Bacon-Appling-Atkinson-Echols-
Clinch-Northern Ware-
Including the cities of Plant Hatch, Newburn, Douglas, West Lake, 
Willacoochee, Hazlehurst, McAlpin, Jennings, Live Oak, Suwannee 
Springs, Statenville, Baxley, Needham, New Lacy, Pearson, Alma, 
Axson, Waycross, Homerville, Houston, Belmont, Pine Grove, White 
Springs, Jasper, and Needmore
217 PM EST Sat Feb 13 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flood Watch continues for

* Portions of northern Florida and southeast Georgia, including the 
  following areas, in northern Florida, Hamilton and Suwannee. In 
  southeast Georgia, Appling, Atkinson, Bacon, Clinch, Coffee, 
  Echols, Jeff Davis and Northern Ware.

* Through Sunday evening

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of northeast Florida and southeast Georgia. 
  Heavy rainfall of 2 to 4 inches is forecast, which may lead to 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

NGUYEN
149 
WGUS62 KJAX 140654
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
154 AM EST Sun Feb 14 2021

FLZ020-021-GAZ132>135-149-162-163-250-150000-
/O.CON.KJAX.FA.A.0001.000000T0000Z-210215T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Coffee-Jeff Davis-Bacon-Appling-Atkinson-Echols-
Clinch-Northern Ware-
Including the cities of Plant Hatch, Newburn, Douglas, West Lake, 
Willacoochee, Hazlehurst, McAlpin, Jennings, Live Oak, Suwannee 
Springs, Statenville, Baxley, Needham, New Lacy, Pearson, Alma, 
Axson, Waycross, Homerville, Houston, Belmont, Pine Grove, White 
Springs, Jasper, and Needmore
154 AM EST Sun Feb 14 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* Portions of northern Florida and southeast Georgia, including the 
  following areas, in northern Florida, Hamilton and Suwannee. In 
  southeast Georgia, Appling, Atkinson, Bacon, Clinch, Coffee, 
  Echols, Jeff Davis and Northern Ware.

* Through this evening

* A Flood Watch remains in effect for portions of inland northeast 
  Florida and inland southeast Georgia. Additional rainfall of 1 to 
  2 inches is expected today within and near the watch area, with 
  isolated higher amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

ENYEDI
105 
WGUS62 KJAX 150017
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
717 PM EST Sun Feb 14 2021

FLZ020-021-GAZ132>135-149-162-163-250-150130-
/O.EXP.KJAX.FA.A.0001.000000T0000Z-210215T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton-Suwannee-Coffee-Jeff Davis-Bacon-Appling-Atkinson-Echols-
Clinch-Northern Ware-
Including the cities of Plant Hatch, Newburn, Douglas, West Lake, 
Willacoochee, Hazlehurst, McAlpin, Jennings, Live Oak, Suwannee 
Springs, Statenville, Baxley, Needham, New Lacy, Pearson, Alma, 
Axson, Waycross, Homerville, Houston, Belmont, Pine Grove, White 
Springs, Jasper, and Needmore
717 PM EST Sun Feb 14 2021

...FLOOD WATCH HAS EXPIRED...

The Flood Watch for portions of northern Florida and southeast 
Georgia, including the following areas, in northern Florida, 
Hamilton and Suwannee. In southeast Georgia, Appling, Atkinson, 
Bacon, Clinch, Coffee, Echols, Jeff Davis and Northern Ware has 
expired.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

KB

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Feb 13, 12:35 AM EST, 59 minutes earlier.

Area forecast discussion, Feb 13, 12:35 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1235 AM EST Sat Feb 13 2021

.AVIATION...
[Through 06Z Sunday]

A cold front has stalled over Northeast Florida and will linger
over the area through the weekend. Several waves of low pressure
will parade along the boundary today. Scattered showers and fog
are expected at this morning before sunrise, then fog will
dissipate and showers will become more widespread throughout the
day with embedded thunderstorms possible this afternoon. KSSI will
experience the lowest ceilings with northwest flow bringing in
low stratus off the Atlantic. Northeast Florida sites may see MVFR
conditions briefly this afternoon as the frontal boundary wavers
north, but then IFR and LIFR conditions are expected to quickly
return and last overnight into Sunday. Winds will become erratic
at Northeast Florida TAF sites as the frontal boundary wavers
north and south today.

&&

.PREV DISCUSSION [911 PM EST]...

.Near Term.../through Saturday/...

A boundary will extend southwest to northeast across the area from
the FL panhandle up through southern GA. Waves of energy will move
northeast along this boundary Tonight. The boundary is expected to
sink a little to the southeast Saturday, with waves continuing to
move northeast along it. The presence of this boundary will produce
shower chances this period with embedded thunderstorms.

For this afternoon, the airmass will continue to destabilize in the
warm sector south of the boundary. The combination of diurnal
instability and sea breeze boundary convergence will yield the
continued potential for a few storms this afternoon. A few of these
storms over NE FL could become strong with gusty winds and possibly
small hail.

For this afternoon into night, expect to see fog along the northern
coast this afternoon slowly working its way further south and inland
through the night as a wind surge moves down the coast. A stronger
wave will move along the boundary late Tonight bringing period of
heavier rain, with this rainfall helping to dissipate fog
coverage somewhat toward dawn. Above normal temperatures expected.

For Saturday, first wave of heavier showers moves to the northeast
in the morning with another wave moving along the boundary during
the afternoon. The focus of the heaviest rain will be from the
Suwannee valley of NE FL and across SE GA. Thunderstorms will be
possible south of the boundary, mainly affecting NE FL, with the
potential for strong storms. A wide variation in temperatures
forecast for Saturday, with areas north and west of the boundary
below normal, while highs will be above normal to the south.

At this point, not planning a flood watch for this period, but if a
band sets up, and leads to training, localized flooding will be
possible, in addition to rises on area rivers.

.Short Term.../Saturday night through Tuesday/...

The southwest to northeast oriented frontal boundary will remain
across the region Saturday night through Sunday night. Waves of
energy will continue to move northeast along this boundary. The
core of the heaviest rains will be focused along the boundary from
the Suwannee valley of NE FL, northeast across SE GA. Best
potential for thunderstorms will be south and east of the boundary
where better instability will be.

Depending on how the heavier bands set up Saturday, a flood watch
may become necessary for Saturday night and Sunday, as additional
rain over that area could pose an issue. Rises on area rivers will
also be expected.

The boundary lifts to the north Monday as a warm front, with high
pressure building to the east. While convection is expected, the
chances are not as high as over the weekend.

A cold front will move southeast into area Monday night, then slowly
pass just to the southeast on Tuesday. A round of showers and storms
will be expected with frontal passage.

.Long Term.../Tuesday night through Friday/...

The region will be between frontal boundary to the southeast and
high pressure to the north northwest Tuesday night. This is expected
to be a largely dry night, but can not rule out a few showers east
due to proximity of the front.

The front will lift north into NE FL during the day Wednesday, and
across SE GA Wednesday night.

A strong cold front will move southeast across area during the day
Thursday into Thursday night. Long range models differ in timing of
this front. At this point, this looks like a potentially strong
passage with potential for strong to severe weather, especially if
it crosses Thursday afternoon or evening after diurnal heating.

High pressure will build from the west Friday, ushering in a much
cooler airmass.

.Marine...

Area of dense fog is expected to move south along the shore
this afternoon and evening. An elongated frontal boundary will be
stalled across the region through the weekend with low pressure
waves moving northeast along it. As a result it will be a wet and
stormy weekend. The boundary will lift to the north of the area
Monday, with a cold front moving into area and stalling Tuesday.
This boundary will slowly lift back to the north as a warm front
Wednesday into Wednesday night. A strong cold front will move
southeast across the region late in the week.

Rip Currents  SE GA: Moderate for Saturday
              NE FL: Moderate for Saturday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  56  50  60  53  69 / 100  80  90  30  50
SSI  60  52  63  55  68 /  70  80  80  40  40
JAX  68  58  70  59  75 /  80  70  80  30  50
SGJ  73  61  72  61  75 /  60  60  70  30  50
GNV  75  63  75  61  78 /  70  70  80  30  50
OCF  78  65  78  63  81 /  60  70  70  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for Hamilton-Suwannee.

GA...Flood Watch through Sunday evening for Appling-Atkinson-Bacon-
     Clinch-Coffee-Echols-Jeff Davis-Northern Ware.

AM...Dense Fog Advisory until 10 AM EST this morning for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:44 PM ESTRiver Flood WarningJAXCharlton21 days
Feb 13, 9:15 AM ESTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs25 days
Feb 13, 9:16 AM ESTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne27 days

Nearby

Flood Watches in Georgia, 2021Flood Watches in Florida, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.